MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CF7-7-60
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to use a closure fast ablation device for patient treatment in the great saphenous vein (gsv).Local anesthesia was used.Ifu was followed.Model and serial number of generator of generator used was rfg2.It was reported that the catheter terminal was burnt.The device was replaced and used successfully.No patient injury was reported for this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a closure fast ablation device for patient treatment in the great saphenous vein (gsv).Local anesthesia was used.Ifu was followed.Model and serial number of generator of generator used was rfg2/20152017ars.It was reported that the catheter terminal was burnt.The device was replaced and used successfully.No patient injury was reported for this event.
 
Additional Manufacturer Narrative
Product analysis #819832579:707435081-10 analysis: reported event: physician attempted to use a closure fast ablation device for patient treatment in the great saphenous vein (gsv).Local anesthesia was used.Ifu was followed.Model and serial number of generator of generator used was rfg2/20152017ars.It was reported that the catheter terminal was burnt.The device was replaced and used successfully.No patient injury was reported for this event.Returned device: device received in a biohazard bag.Lot no.On the device matches that on gch.Lot # 240220213 was additionally confirmed on the device catheter label (photo 1-2).Label detached.No ancillary devices or images were returned for analysis.Heating element/coil condition: damage was noted along the heating coil/element (photo 3).Microscopic examination revealed bubbling/ peeling/ burning of the fep layer of the heating element/coil.No coagulants or biologics were observed.Examination also revealed the heating element/coil of the device was exposed (photos 4-7).Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.The catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas (photo 8).All pins were visually inspected to be straight (photo 9).No other anomalies were observed along the catheter shaft.Analysis result: the reported event ¿that the catheter terminal was burnt¿ could be confirmed.Microscopic examination revealed bubbling/ peeling/ burning of the fep layer of the heating element/coil.No coagulants or biologics were observed.Examination also revealed the heating element/coil of the device was exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21262472
Report Number2183870-2025-00041
Device Sequence Number9412508
Product Code GEI
UDI-Device Identifier00643169862968
UDI-Public00643169862968
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberCF7-7-60
Device Catalogue NumberCF7-7-60
Device Lot Number240220213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight67 KG